1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Male thrush in type 2 diabetes

Discussion in 'Type 2 Diabetes' started by hampsoan, Jul 16, 2015.

  1. hampsoan

    hampsoan · Member

    Messages:
    8
    Likes Received:
    19
    Trophy Points:
    23
    Hi I am at my wits end,this is my 6 episode in 12 months since finding out last June.
    Can anyone point me in right direction as why I keep getting this.doctor just gives me flucoe tablets.
    I am currently taking 30mg glitazide which is not working.
    Any help would be appreciated
     
    • Like Like x 2
  2. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,156
    Likes Received:
    27,266
    Trophy Points:
    298
    Hi hampsoan, I don't know of flucoe tablets ?? or do you mean glucose tablets ( which are for low blood sugar, hypo's) ? It can also be be associated with higher blood glucose levels.
    As for the thrush, if it is in the genital area and you are sexually active with a partner, then it will get passed back and forward between you both. Any recurring medical condition should be addressed by your GP with a proper diagnosis of the problem and then treated. Thrush can be so unpleasant, I do hope you can some relief soon.

    Good luck, RRB
     
    • Like Like x 2
  3. Daibell

    Daibell LADA · Master

    Messages:
    11,517
    Likes Received:
    6,995
    Trophy Points:
    298
    Hi. Do you have a glucose meter? If not do get hold of one. If your blood sugar is regularly above around 11 mmol then there will be sugar in the urine and thrush will appear. It did for me until mt blood sugar was under control. 30mg of Gliclazide (was your post mis-spelt?) is a very low dose as 320mg is the max dose that I was on. Can I ask what your BMI is i.e. do you have excess weight? The reason I ask is that occasionally GPs mis-diagnose Late onset T1 as T2 which they did for me. This may not be so in your case but if your weight is normal or low then more medication would be needed if a T1. What sort of diet do you have?
     
    • Like Like x 4
  4. Fayefaye1429

    Fayefaye1429 Type 1 · Well-Known Member

    Messages:
    809
    Likes Received:
    635
    Trophy Points:
    133
    A friend of mine experienced this and went to the gp for extensive tests she is now on medication that reduces thrush so it could be something like that maybe try a different g p if you can. I use a lot of dieting to reduce thrush as I use to suffer badly and nowt to do with partners. Things like cranberry juice help a lot half. Glass in the morning if you can with your diabetes. Someone once told me thrush is a sign basically that you are too clean In the genetials so even washing habits can reduce it. With diabetes I find urine issues and thrush occur more often but diet can play a key role
     
    • Like Like x 2
  5. Crasper

    Crasper Type 2 · Member

    Messages:
    11
    Likes Received:
    13
    Trophy Points:
    43
    Hi . The reason I was diagnosed T2 was after several visits to the doctor with reoccurring thrush and yeast infections under my bust - quite severe. I also was prescribed with fluconazole . Still have a this slightly now when my sugar levels are not good !!
     
    • Like Like x 2
  6. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    Fluconazole is only one of several different thrush medications. Your doctor should be discussing trying a different one, or for a longer period. They should also be talking with you about other ways to prevent and help treat it. They can also take a sample and send it off to a lab, in case it is an unusual fungus causing the problem.

    Getting your blood glucose under control will help a lot. When I was overweight I had a fungal infection under my tummy fold for about a year, it was awful. Constantly applying prescription creams like Fluconazole, to no avail. Finally I happened to see a locum doctor who suggested using a hair dryer to get the area completely dry. It worked, along with the cream. He believed that the heat killed the fungus. I doubt you could use this on the genital area but I think people could for the groin, tummy or breast folds or other places (not the genitals or face I would say).

    Good luck! It's a really horrible condition.
     
    • Like Like x 2
  7. eddie1968

    eddie1968 Type 2 · Well-Known Member

    Messages:
    3,662
    Likes Received:
    21,153
    Trophy Points:
    178
    It's very common in both males and females to get thrush downstairs. I had a lot of episodes when I was hyperglycaemic and reckon Canesten HC is the best as it contains Clotrimazole (an antifungal) and Hydrocortisone (a corticosteroid) which reduces swelling and itching. It is better than an antifungal alone. It is a POM medication not available over the counter. Wearing boxer shorts that are loose and 100% cotton also reduce the chance of fungal infection. Good luck, it's a very common problem in diabetics.
     
  8. wizardo

    wizardo · Well-Known Member

    Messages:
    52
    Likes Received:
    83
    Trophy Points:
    38
    This is absolutely correct. It is simply a result of high levels of sugar in your urine. Bugs love warmth, moisture and sugar. Get the sugar levels down and hey presto, the thrush will disappear.
     
    • Like Like x 2
  9. greyposter

    greyposter Type 2 · Well-Known Member

    Messages:
    198
    Likes Received:
    280
    Trophy Points:
    103
    I had thrush in my mouth a few weeks ago and doctor said it was the steroids in my Symbicort inhaler.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook